Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atazanavir will improve lipo?
Jun 2, 2004

I'm writing from Brazil. I've been on Nelfinavir/3TC/AZT for 5 years now. It has been my first and only combo. My viral load was never undetectable. It's currently at 1,200 and my CD4 is 500. I've been getting very fat around the abdomem in the past 2 years and I've always had frequent episodes of diarrhea (due to Nelfinavir?). The lipodistrophy has really been bothering me.

My doctor suggested I switch the Nelfinavir to a new drig called Atazanavir. He said my lipodistrophy might go away. And it also reduces the number of pills. Is this a good idea? Please answer soon! I am afraid to change meds!!!

Response from Dr. Lee

It sounds as though your viral load has just recently become detectable at 1,200. Unless you have missed doses, or changed your schedule or regimen somehow, it is probably beginning to fail. Usually it is not a good idea to change out only one portion of a failing regimen.

I am not sure that Reyataz will actually reverse any lipodystrophy. It has been shown to reduce cholesterol and triglycerides, but lipodystrophy is more complicated than that. The suggested change will, of course reduce the number of pills.

Be well.



Previous
Drug interuption after 19yrs. pos. CD4s always have been 375 and up in 400s, do I go back?
Next
Comparing liver effects of drugs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement